Thunderstorm Wind, Kendall
- When
- May 13, 3:12 PM CST
- Where
- Kendall County, 3 mi E of Millbrook
- Measured
- 57 kt (66 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.600, -88.500
Tree limbs were blown down by thunderstorms winds at several locations in Kendall, Kane, Grundy and northwest Cook Counties. A 10 inch diameter tree was blown down near Budd Road and Route 71 near Millbrook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Tree limbs were blown down by thunderstorms winds at several locations in Kendall, Kane, Grundy and northwest Cook Counties. A 10 inch diameter tree was blown down near Budd Road and Route 71 near Millbrook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 13, 2:00 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 300 PM CDT THU MAY 13 2004 .DISCUSSION... FORECAST CONCERNS THIS AFTERNOON FOCUS ON THUNDERSTORMS THRU FRIDAY EVENING AS WELL AS SVR AND HEAVY RAIN THREATS TONIGHT. COLD FRONT EXTENDS FROM CENTRAL WI SOUTH INTO EASTERN IA THIS PM. SHORTWAVE MOVES NORTH ACROSS MO THIS EVENING AND ACROSS IL OVERNIGHT ALONG AND AHEAD OF FRONT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY OVER MO TO GRADUALLY INCREASE IN COVERAGE AND INTENSITY THIS EVENING AS IT MOVES NORTHEAST ACROSS THE FA TONIGHT. SVR POTENTIAL LIMITED THIS PM AND EVENING BUT CAN/T BE RULED OUT. SVR THREAT SHIFTS TO HEAVY RAIN THREAT OVERNIGHT WITH MODELS SUGGESTING UP TO AN INCH OF RAIN MAINLY ACROSS THE SOUTHERN FA. BEST TIME OF HEAVY RAIN WILL BE AFTER MIDNIGHT THRU MID MORNING FRI WITH FRONT PUSHING EAST OF FA FRI AFTERNOON. A FEW LINGERING SHOWERS FRI EVENING OVER THE EASTERN FA THEN DRY OVER THE WEEKEND. TEMPS BEHIND FRONT MUCH COLDER...ONLY IN THE 40S AND 50S TODAY AND EXPECT MORNING HIGHS ON FRIDAY AHEAD OF FRONT THEN STEADY TEMPS FRI AFTERNOON...MAYBE A FEW DEGREES OF RECOVERY DEPENDING ON AMOUNT OF SUNSHINE BY AFTERNOON. LOWS DROP INTO THE 40S FOR FRI AND SAT NIGHTS. SATURDAY TO BE DRY AND LOOKS TO BE RATHER SUNNY AS SFC HIGH MOVES ACROSS THE WESTERN LAKES. SHOWERS AND THUNDERSTORMS POSSIBLE SUNDAY NIGHT INTO MONDAY AS WARM FRONT MOVES NORTH ACROSS THE REGION. PLAN TO KEEP SUNDAY NIGHT DRY AND INTRODUCE CHANCE OF TS MONDAY NORTHWEST FA. MONDAY STILL LOOKING WARM AS FRONT WELL NORTH OF THE AREA. NEXT COLD FRONT PUSHES THROUGH MONDAY NIGHT INTO TUESDAY AND WILL MAINTAIN CHANCE OF THUNDERSTORMS THEN. && .AVIATION... FOR 18Z TAFS...17Z MSAS ANALSYIS DEPICTING SURFACE COLD FRONT EXTENDING FROM NORTHEAST WISCONSIN SOUTHWEST INTO EASTERN MISSOURI. PLENTY OF LOW LEVEL RH LINGERING AHEAD OF THIS BOUNDARY WITH GENERALLY MVFR CIGS ACROSS AREA TERMINALS THIS AFTERNOON. MOST CONCENTRATED AREA OF RAIN WITH EMBEDDED -TSRA CURRENTLY WORKING THROUGH CENTRAL WISCONSIN DOWNSTREAM OF MID LEVEL SHORT WAVE TROUGH AXIS ACROSS FAR WESTERN WISCONSIN WITH GOOD MID LEVEL CYCLONIC FLOW INFERRED FROM PROFILERS. THIS SHORT WAVE SHOULD CONTINUE TO LIFT NORTHEAST EXITING CWA IN 22Z-00Z TIME FRAME. AS THIS WAVE LIFTS NORTHEAST LOW LEVEL BOUNDARY EXPECTED TO SAG FURTHER SOUTH TO NEAR KRFD AROUND 03Z THEN ACROSS KMDW/KORD/KDPA IN THE 05Z-08Z TIME FRAME. ANOTHER SHORT WAVE IS EXPECTED TO LIFT NORTHEAST OUT OF CENTRAL PLAINS INTO CENTRAL IL TONIGHT SPREADING RAIN BACK INTO CWA AFTER 06Z. MID LEVEL LAPSE RATES ON ORDER OF 6 DEG C/KM AND ALTHOUGH THUNDER STILL A POSSIBILITY...DO NOT HAVE HIGH ENOUGH CONFIDENCE GIVEN MARGINAL INSTABILITY AND RATHER WEAK UPPER FORCING TO INCLUDE IN TAF. NDM && .LOT...WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LK MI...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT THU MAY 13 2004 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011- 019-141100- BENTON-BOONE-COOK-DE KALB-DU PAGE-FORD-GRUNDY-IROQUOIS-JASPER- KANE-KANKAKEE-KENDALL-LA SALLE-LAKE-LAKE IN-LEE-LIVINGSTON- MCHENRY-NEWTON-OGLE-PORTER-WILL-WINNEBAGO- 600 AM CDT (600 AM EST) THU MAY 13 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH HAIL AS THE MAIN CONCERN. ADDITONALLY...THE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS CAUSING LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY PRIMARILY ACROSS NORTHWEST INDIANA. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE) LMZ740>746-766-141000- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- MICHIGAN CITY TO NEW BUFFALO-LAKE MICHIGAN- 600 AM CDT THU MAY 13 2004 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN TONIGHT. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY ACROSS SOUTHERN LAKE MICHIGAN. ADDITIONALLY...A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY NIGHT FOR THE NEARSHORE WATERS ALONG ILLINOIS AND INDIANA. THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. && NWS CHICAGO WEBPAGE: WWW.CRH.NOAA.GOV/LOT (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1020 AM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CHICAGO 41.88N 87.63W
05/12/2004 COOK IL PUBLIC
TREES DOWN IN THE WEST RIDGE AREA OF CHICAGO. MANY TREES
UPROOTED AND LARGE BRANCHES DOWN.
&&
CLKThe Chicago radar (KLOT), 35 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
8 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396765, 5396766, 5396767, 5396768, 5396842, 5396843, 5396764, 5396844.